New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

jeb
New Member


Date Joined Jul 2006
Total Posts : 7
   Posted 7/25/2006 7:49 AM (GMT -6)   
Hi Guys...my neuro has been having me take verapamil for several months and has recently upped the dosage as a preventative. (I'm still having almost as many migraines as before) Anyone have luck with this stuff? Also, I have gained some weight that I just can't lose during this time. Anyone else have this problem on verapamil?

Thanks confused

AngMichelle
Veteran Member


Date Joined Apr 2006
Total Posts : 932
   Posted 7/27/2006 7:44 PM (GMT -6)   
I've been taking Verapamil as well as Topamax and Nortriptyline. I have noticed that while everyone else has lost weight with Topamax I haven't lost any, only gained and cannot lose it. The Combo has helped me a lot though. the past week has been rough though. I think its b.c I just had several surgeries and the pain meds. are causing the h/a's. usually a BP med alone doesn't help too much as a prevent. but with something else may help a lot. Hope it works for you. Ang

jeb
New Member


Date Joined Jul 2006
Total Posts : 7
   Posted 7/27/2006 8:40 PM (GMT -6)   
Thanks, Ang, for your help. I am really struggling here with hormonal migraines as well as all those in between that hit for no rhyme or reason. I worry about the daily Frova I have taken for the past 2 or 3 weeks. It is nice to hear from others as to what works for them. I will talk to my neuro concerning the Verapamil alone as a prevent. But after reading previous posts from this website I have to say Topamax worries me. Hope you have a better week. jeb

Anne1
Regular Member


Date Joined Mar 2006
Total Posts : 21
   Posted 7/29/2006 1:10 AM (GMT -6)   

Hi Everyone

Verapamil has made my life worth while.  I suffered for years with migrains. There every morning when I woke up. I had to set my alarm clock an hour and a half early, take a pill and then lay back down just to go to work. At the worst, I had to go to the hospital and get a shot.  A doctor at Cleveland Clinic told me I should take a beta blocker. Later it was discovered that I had an irregular heartbeat. I was put on verapamil , now I am on 360 mg. One pill morning, and a half at night.  I also go to bed the same time every night and just as important, get up the same time each day. No sleeping in, trying to catch on on sleep. Eat a good breakfast, when you get up, an egg, toast, juice, one cup coffee. Eat lunch, Not a sweet roll out of a machine, but a tuna sandwich, salad. Eat a good balanced dinner.  Get at least a half hours exercise each day, walking is great. Try to stay off over the counter pain meds. they will cause rebound headaches. Drink at least 8 glasses of water a day, I drink an extra glass if I even think I feel a headache coming.The brain is mostly water, it does not like to be dehydrated. My headaches did not stop suddenly, it took time, but now it is a pleasure to wake up, my life is great. There is life after migrain.


Annuk
Veteran Member


Date Joined Jan 2006
Total Posts : 1308
   Posted 7/29/2006 2:21 AM (GMT -6)   
Hi Jeb,

Just a word of warning, if taken too frequently Frova can make migraines worse!! Please see your Neuro about this before it becomes a problem for you!

take care Ann
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, October 18, 2017 6:15 PM (GMT -6)
There are a total of 2,883,904 posts in 316,440 threads.
View Active Threads


Who's Online
This forum has 157568 registered members. Please welcome our newest member, Margo78.
419 Guest(s), 13 Registered Member(s) are currently online.  Details
sdfsdfdsfdf03, netsavy006, running wild, Gear, Bohemond, WalkingbyFaith, kml1997, Handyman123, TxBart, Fairwind, AZ Guy, olsky, straydog


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer